Bloody Stool: Is It Really Scary in Kids? Four Benign Cases


Öztürk B., Göktuğ A., Bodur İ., Tekeli A., Tuygun N., KARACAN C. D.

Archives of Iranian Medicine, vol.25, no.12, pp.841-843, 2022 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 25 Issue: 12
  • Publication Date: 2022
  • Doi Number: 10.34172/aim.2022.130
  • Journal Name: Archives of Iranian Medicine
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus, Academic Search Premier, CAB Abstracts, CINAHL, EMBASE, Index Islamicus, MEDLINE, Veterinary Science Database
  • Page Numbers: pp.841-843
  • Keywords: Bloody stool, Cefdinir, Cephalosporin, Side effect
  • Ankara Yıldırım Beyazıt University Affiliated: Yes

Abstract

Cefdinir is a third-generation oral cephalosporin used frequently in the pediatric population. The most common side effects of cefdinir are diarrhea, nausea and dyspepsia. The side effect of turning the stool color to red and giving a bloody appearance, which is alarming for both families and physicians, is very rare. In this case report, we discussed 4 cases who referred to the emergency department with bloody stool due to the use of cefdinir. The important conclusion to be drawn from this case report is to know the rare side effects of commonly used drugs such as cefdinir. This will save time and resources and prevent unnecessary interventions on the patient.